I would really monitor your liver enzymes carefully. Mine were elevated 8 times the normal amount within 7 weeks of taking just 5 mg a day. Not a common thing obviously, but it happens. I didn't have any symptoms and felt normal as well- no fever, no jaundice, no sore throat. So, it was quite the surprise! I was told to stop methimazole that day which I did. My liver enzymes returned to normal and the ultrasound (abdominal of the liver) came back fine as well. I ended up choosing surgery as there is a study that show that people who have issues with one medication (liver problems) will have a 50% chance of having the same type of issue on the other medication as well (PTU or methimazole). Definitely communicate with your doctor, but I would stop the methimazole for a week like he suggested and then retest your enzymes. 3 days after I stopped methimazole, my doctor had me do another round of liver testing and my numbers had come down (not normal at that point, but heading in the right direction). As others have said before, you can live without your thyroid, you can't live without your liver. Take care!
Homeschooling mom to 4 wonderful boys!
Diagnosed with Graves Disease after my 4th baby- March 2012
Started on 5 mg. of methimazole daily for 7 weeks
Euthyroid at the end of those 7 weeks, but had to stop methimazole as liver enzymes were 8 times normal range.
Total Thyroidectomy- 6/15/12
Started Synthroid (brand name) 100 mcg. 2nd day after surgery for 6 weeks (TSH: 6.35 & free T4 in upper range and T3 just under mid- range).
Upped Synthroid to 112 mcg. 7/27/12
Euthyroid as of 8/10/12 on 112 mcg. Synthroid (TSH .79 and free T4 in upper range).